# SDR 2010FA0000709

- Difficulty date: July 8, 2010
- Submitted: July 8, 2010
- Operation: General aviation
- Aircraft: N1095D
- Make and model: Beech 58
- Aircraft serial: TH1795
- Aircraft time: 5,243 hours, 6,194 cycles
- Engine: Cont IO550*
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Gyro
- Condition: Contaminated
- Location: Instrument Pnl
- Stage of operation: IN
- How discovered: V
- Nature of condition: G
- Precautionary procedure: K

## Discrepancy

WATER IS ENTERING THE INSTRUMENT AIR SYS AND CAUSING CORROSION OF THE SYS COMPONENTS.  A HIGHER THAN ACCEPTABLE GYRO FAILURE HAS PROMPTED OUR MX STAFF TO PROBE INTO THE CAUSES OF THIS ISSUE.  UPON OPENING THE INSTRUMENT AIR PRESSURE REGULATOR, AND MANIFOLD/CHECK VALVE ASSY FOR INSP, HEAVY CORROSION OF FERROUS COMPONENTS WAS NOTED.  LARGE PARTICLES OF RUST ARE BREAKING LOOSE FROM THE FITTINGS AND OTHER STEAL PIECES IN THE SYS AND CONTAMINATING INSTRUMENTS. RECOMMEND THAT MFG DEVELOPE A SB OR KIT TO ALLOW FOR AN INLINE FILTER TO BE INSTALLED AFTER THE INSTRUMENT AIR REGULATOR BUT BEFORE THE AIR ENTERS INSTRUMENTS.
